MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788828
Medical Device Problem Codes Expiration Date Error (2528); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the expired ureteral stent was implanted.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the expired ureteral stent was implanted.
 
Additional Manufacturer Narrative
The reported event was confirmed as user related.1sample was confirmed to exhibit the reported failure.It was unknown whether the device had met relevant specifications.The product was used for patient treatment.Visual evaluation of the returned photo sample noted one opened (with original packaging), inlay optima stent.Visual inspection of the photo sample noted that the expiry date (b)(6) 2022 on the inlay optima stent packaging.Per jde, lot expiry date for (b)(6) is (b)(6) 2022.A potential root cause for this failure mode could be ¿user related".The device history record review was not required as the event is use related.The instructions for use were found adequate and state the following: ¿includes: ureteral stent with suture pigtail straightener push the catheter with radiopaque band the lot #(b)(6) and use by date 2022-04-13¿ ]the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14428323
Report Number1018233-2022-03835
Device Sequence Number5629162
Product Code FAD
UDI-Device Identifier00801741015939
UDI-Public(01)00801741015939
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2022
Device Model Number788828
Device Catalogue Number788828
Device Lot NumberNGCP2025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown